MAUDE Adverse Event Report: CONMED UTICA AVANOS, DISPERSIVE ELECTRODE, THERMOGARD, ADULT, DUAL FOIL; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED UTICA AVANOS, DISPERSIVE ELECTRODE, THERMOGARD, ADULT, DUAL FOIL; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number CRA-SGP
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the device, cra-sgp, avanos, dispersive electrode, thermogard, adult, dual foil, was being used during an unknown procedure on an unknown date when it was reported ¿we have been having continuing issues with our rf grounding pads, when we put them on the patient an alert comes up saying poor skin contact or grounding pad not connected.We always make sure this patient's skin is dry, not oily, or hairy.We end up having to unplug then replug the grounding pad back in, sometimes multiple times.We have not had any patient injury.We have three pads attempted to the use on one patient.¿.There was no report of injury, medical intervention, or hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device was not returned for evaluation to date and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 20 complaints, regarding 30 devices, for this device family and failure mode.During this same time frame 1,756,040 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00002.Per the instructions for use, the user is advised to always use largest size pad per the patient weight guidelines which can be properly applied to the site: adult products are for use on patients weighing more than 15 kg.Pediatric pads are for use on patients weighing between 5 and 15 kg.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
AVANOS, DISPERSIVE ELECTRODE, THERMOGARD, ADULT, DUAL FOIL
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key15181916
Report Number1320894-2022-00170
Device Sequence Number5808086
Product Code GEI
UDI-Device Identifier20653405986581
UDI-Public(01)20653405986581(17)240209(10)202202091
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K140658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 08/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2024
Device Model NumberCRA-SGP
Device Catalogue NumberCRA-SGP
Device Lot Number202202091
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2022
Initial Report FDA Received Date08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic